MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT DIALYSIS CATHETER
Model Number 5703690
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.Expiration date: 03/2020.
 
Event or Problem Description
It was reported during preparation, tunnel needle was identified rusty.It was further reported that another device was used to complete the procedure.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Investigation summary: one hemosplit 14.5f catheter sealed in packaging and three electronic photos of a tunneler and components in a packaging tray were returned for evaluation.A photo review, gross visual evaluation, microscopic evaluation and an evaluation by reynosa were performed.The investigation is confirmed for corrosion/rust found on the tunneler, as brownish-black spots were identified on the metal portion of tunneler in the returned photos.The subsequent preliminary evaluation and sample evaluation identified rust spots on the tunneler and on the guidewire.The physical sample was returned in sealed packaging.Furthermore, the reynosa evaluation confirmed that the tunneler was rusty.The definitive root cause could not be determined based upon available information.Per manufacturing evaluation, possible contributing factors include customer perception and improper stocking.It is unknown if manufacturing, supplier, and/or shipping/handling issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged rusty needle as no objective evidence has been provided to confirm any alleged deficiency with the needle.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include customer perception and improper packaging; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
HEMOSPLIT DIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8303135
Report Number3006260740-2019-00169
Device Sequence Number62427
Product Code MSD
UDI-Device Identifier00801741012884
UDI-Public(01)00801741012884
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5703690
Device Catalogue Number5703690
Device Lot NumberREBQ1388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/14/2019
07/29/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/26/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1